The quasidifferential descent method in a control problem with nonsmooth objective functional

Research output: Contribution to journalArticlepeer-review


The paper is devoted to the problem of optimal control of an object described by a system with a continuously differentiable right-hand side and a nondifferentiable (but only quasidifferentiable) quality functional. We consider a problem in the form of Mayer with both a free and a fixed right end. Admissible controls are piecewise continuous (with a finite number of discontinuity points) and bounded vector-functions, which belong to certain polyhedron at each moment of time. Standard discretization of the initial system and control parameterization are performed, and theorems on the convergence of the discrete system solution obtained to the desired solution of the continuous problem are presented. Further, for the discrete system obtained, the necessary and, in some cases, sufficient minimum conditions are written in terms of quasidifferential. The quasidifferential descent method is applied to this problem. The algorithm developed is demonstrated by examples.

Original languageEnglish
Article number8
Pages (from-to)2773-2792
Number of pages20
JournalOptimization Letters
Issue number8
Early online date5 Feb 2021
StatePublished - Nov 2021

Scopus subject areas

  • Control and Optimization


  • Method of quasidifferential descent
  • Nonsmooth optimal control problem
  • Parameterization of control
  • Quasidifferential


Dive into the research topics of 'The quasidifferential descent method in a control problem with nonsmooth objective functional'. Together they form a unique fingerprint.

Cite this